MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.(b)(4).Device evaluation: the product was not returned for investigation and product testing could not be performed.The reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted.The patient was -2.00 +2.00 x 153.The doctor was going for a bit more myopia because the patient was having some difficulty with reading in her first eye, so he aimed for -0.5.The iol was replaced with an iol of the same model but different diopter.There were no complications during the iol exchange.When discharged, the patient was doing well and was stable.No additional information was provided to abbott medical optics.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6787052
Report Number9614546-2017-00726
Device Sequence Number13916526
Product Code POE
UDI-Device Identifier05050474605671
UDI-Public(01)05050474605671(17)210626
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/26/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U140
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR